Last night I was awake in the early hours with pain in my calf muscles it kept me awake. Could it be related to Irbesartan?
I am trying to get to see my Dr as my chest is tight and it is affecting my breathing. It really hard to get a Dr's appointment nowdays.
Gail, you need to talk with a pharmacist if you can't get a hold of your Dr. Chest tightness & calf pain could be serious. Ask for a package insert to see if this drug can be stopped suddenly if needed. You might want to go to one of those walk in clinics or ER. Also check to see if your side effects are listed with this drug. Fam
Fam is right. I think you should try another BP lowering drug and discontinue this one immediately. I was recently started on two different ARBs from the same class of BP lowering drugs (one at a time), and could not tolerate either. (Diovan and Micardis). I had very bad allergic reactions, which included chest tightness, severe breathing difficulties to the point of not being able to draw a breath, brief (transient) paralysis of legs, skin rash, flushing, dermatological problems on my face & scalp and edema. If you are on other prescription meds, they might interact with your ARB and cause severe side effects.
I did go see my Dr yesterday I hadn't taken the med due to a very tight chest, my Dr was in agreement with me on it so told me not to take anymore (Irbesartan). He checked my bp along with the values I had been getting at home and suggested to not take any meds for a while and see what happens with my bp because he said I had been borderline in the past. He did give me a prescription for Doxazosin 1mg in case my bp went up to 150/90 if so take the med. He arranged for me to take my bp monitors (Omron M7 and a wrist Omron RX) in for it to be checked with the ones they use at the surgery, doing that today. My bp this morning was 126/93 but then half hour later it was 131/89 I don't know much about the changes in bp but would welcome your input on it. [removed]
Thankyou both your kind replies.
Last edited by mod-anon; 07-19-2007 at 07:57 AM.
Reason: please keep these Boards anonymous
You might want to check out my thread entitled "Lifestyle Modifications can Reduce Systolic bp by..." to see what natural things you can do to lower your blood pressure....it's REALLY important to do this now because bp meds and their side effects can cause slowed metabolism, weight gain, limited mobility, sleep problems, and other conditions which can ELEVATE blood pressures---something the doctors won't tell you! So the time to act is now when you can safely do something to reduce your pressures without taking medication.
Hi Huckfin yes the calf pain has totally gone took 3 days without Irbesartan and then no calf pain at all, I spoke with my Dr about the calf pain and he said that Irbesartan can cause it and so took me off it. Only thing I still have is the slight chest ache which my Dr said is also the Irbesartan.
Thanks again Gail Glad to hear that you are better. It sounds as though you have a great doctor. They are hard to come by for me, lol. In the past, I have had so many adverse reactions to medicines (especially as I get older = 54), but the prescribing doctors always seem to doubt my account of not tolerating the medicine